MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 11/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and a right atrial (ra) lead due to non-function.Spectranetics lld lead locking devices (llds) were inserted into each lead to provide traction.Beginning with a spectranetics 14f glidelight laser sheath, the ra lead was successfully removed.Next, the same 14f glidelight was used on the rv lead.Advancement was successful through the ra, where the lead then took a 90-degree bend into the rv.Due to the lead bend and binding noted in the region, the glidelight could not stay coaxial.Switching to a spectranetics 11f tightrail rotating dilator sheath, progress was made around the lead bend, and the tightrail was removed.Using the 14f glidelight again, the rv lead tip dislodged, but the proximal end of the lead was still bound to the rv.After lasing, the lead was freed and extracted; however, the patient¿s blood pressure dropped.A pericardial effusion was noted via transesophageal echocardiogram (tee), and rescue efforts began immediately, including pericardiocentesis and rapid infusion, which stabilized the patient.Then, a pericardial drain was placed, but the blood pressure dropped again, and the drain filled with blood.Rapid infusion was given, and a sternotomy was performed.A small perforation in the ra free wall, next to the inferior vena cava (ivc), was discovered and repaired, and the patient survived the procedure.The physician believes that the tightrail caused the ra perforation.This report captures the 11f tightrail device in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A2): patient date of birth unk a4): patient weight unk a5): patient ethnicity unk a6): patient race unk b7): other relevant medical history is unk.H3): the tightrail was discarded, thus no returned product investigation was performed.H6): cardiac perforation is a known risk of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key20898304
Report Number3007284006-2024-00237
Device Sequence Number5004142
Product Code DRE
UDI-Device Identifier00813132021641
UDI-Public(01)00813132021641(17)250411(10)FRK23D11A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2025
Device Model Number545-511
Device Catalogue Number545-511
Device Lot NumberFRK23D11A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Initial Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS 14F GLIDELIGHT LASER SHEATHS; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD LEAD LOCKING DEVICES; ST. JUDE MEDICAL 2088TC RA PACING LEAD; ST. JUDE MEDICAL 2088TC RV PACING LEAD
Outcome Attributed to Adverse Event Life Threatening;
Patient Age60 YR
Patient SexMale